MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN VASCUFIL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

COVIDIEN LP LLC NORTH HAVEN VASCUFIL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 88864704-11V
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the open congenital heart procedure, after 3 hours during the anastomoses, the thread broke.The incision was extended due to the product issue.An alternative product was used to complete the case.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during open congenital heart procedure, after 3 hours during the anastomoses, the thread broke.The incision was extended due to the product issue.An alternative product was used to complete the case.No patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted two needles and one suture.The needles were parked in the foam, and the sutures were coiled within the retainer.When pmv tried to remove the suture, it was found that the suture was in four pieces.A large cut was made in the foil which extended to the retainer.From the way the suture was cut, it appears that the cut into the retainer was the cause of the broken suture.Functional testing could not be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
VASCUFIL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7731960
Report Number1219930-2018-04160
Device Sequence Number2770684
Product Code GAT
UDI-Device Identifier20884521101842
UDI-Public20884521101842
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K990952
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number88864704-11V
Device Catalogue Number88864704-11V
Device Lot NumberA6D0142X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer07/13/2018
08/08/2018
01/24/2019
03/28/2019
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/02/2018
10/03/2018
02/19/2019
04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1